Hail, Clinch
- When
- August 18, 3:00 PM EST
- Where
- Clinch County, 2.83 mi SSE of Cutting
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.980, -82.810
Dime to nickel size hail was reported about 5 miles southwest of Homerville.
An upper level TUTT moved across south Florida as the sea breezes and a weak surface front sagged into south Georgia. Dynamics around the upper level trough combined with high moisture and instability in addition to low level forcing from the front and sea breezes spawned isolated severe storms across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An upper level TUTT moved across south Florida as the sea breezes and a weak surface front sagged into south Georgia. Dynamics around the upper level trough combined with high moisture and instability in addition to low level forcing from the front and sea breezes spawned isolated severe storms across southeast Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 1:25 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT SAT AUG 18 2007 .SHORT TERM...MSAS ANALYSIS INDICATES TYPICAL SPLIT HIGH CONFIGURATION WITH A WEAK FLOW PATTERN AND DEVELOPMENT OF THE EAST COAST SEABREEZE. SEABREEZE FRONT NOW ALMOST THROUGH THE SOUTHERN MOST COASTAL COUNTIES OF NORTHEAST FLORIDA AND EXPECTED TO MAKE GOOD PROGRESS INLAND WITH DEEP RELATIVELY STRONG EASTERLY FLOW THROUGH THE ENTIRE COLUMN. FEATURE OF INTEREST IS AT THE MID AND UPPER LEVELS WITH STRONG LOW FROM 500 MB THROUGH 250 MB CURRENTLY MOVING OVER SOUTHWEST FLORIDA. VERY COLD TEMPS ALOFT FOR THIS TIME OF YEAR BUT CONFINED MAINLY SOUTH OF THE AREA. IN ADDITION...WITH AREA SHIFTING WESTWARD QUICKLY...TEMPS WILL WARM DURING TIME OF MAX CONVECTION BUT STILL SOME -7C POSSIBLE OVER EXTREME WESTERN SECTIONS. THIS WILL RESULT IN ISOLATED STRONG TO SEVERE STORMS OVER THE WESTERN TIER...QUICKLY SHIFTING WEST OF THE AREA BY LATE EVENING. NAM12 IS VERY AGGRESSIVE OVERNIGHT WITH THE DEVELOPMENT OF A SHARP INVERTED TROUGH FEATURE WITH PLENTY OF UPPER LEVEL SUPPORT FOR THE SOUTHERN COASTAL SECTIONS. THIS ACTIVITY WOULD ENCROACH ON THE COASTAL WATERS BY 09Z AND THE COASTAL COUNTIES BY 12Z. GFS HINTS AT A SIMILAR FEATURE BUT IS FURTHER SOUTH AND NO WHERE NEAR AS STRONG. FOR NOW...WILL LEAN TOWARD THE GFS AND JUST BRING AN AREA OF SLIGHT CHANCE TO LOW END SCATTERED POPS ALONG THE COAST THROUGH 15Z SUNDAY. THIS ACTIVITY WILL SPREAD INLAND THROUGH THE AFTERNOON HOURS BUT GENERALLY REMAIN IN THE 20% TO 30% COVERAGE RANGE. NAM BRINGS YET ANOTHER LESS IMPRESSIVE DISTURBANCE ACROSS THE COASTAL SECTIONS FOR MON MORNING WITH SUBTLE SIMILAR REPRESENTATION ON THE GFS. WILL CARRY SLIGHT CHANCE ALONG THE IMMEDIATE COAST WITH LITTLE DEVELOPMENT INLAND DURING THE AFTERNOON DUE TO THE DEVELOPMENT OF A 595 UPPER HIGH OVER THE AREA. THIS HIGH WILL ALSO ACT TO KEEP TEMPS ABOVE NORMAL WITH MID 90S LIKELY OVER INTERIOR PORTIONS FOR MONDAY AFTERNOON. TUESDAY WILL AGAIN BE DOMINATED BY UPPER HIGH WITH TEMPS INCREASING FURTHER BY A DEGREE OR TWO AND POPS AT 20% FOR THE AREA AT BEST. DEWPOINTS OVER THE AREA REVEAL HEAT INDICES TO REMAIN BELOW CRITERIA BUT THIS WILL NEED TO BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. .LONG TERM...UPPER HIGH GRADUALLY RETROGRADES WEST BUT LATEST EXTENDED GUIDANCE DOES NOT OFFER MUCH RELIEF TO THE HEAT. WEAK HIGH PRESSURE WILL REMAIN AT THE SURFACE WITH MAINLY SEABREEZE INTERACTION SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. && .AVIATION...ENHANCED CU FIELD AROUND GNV SO HAVE INSERTED VCTS THIS AFTERNOON. OTHERWISE VFR CONDS SHOULD PREVAIL WITH POSSIBLE MVFR BR AT GNV EARLY SUN MORNING. NAM IS AGGRESSIVE WITH POPS ON SUNDAY AS INVERTED TROUGH AFFECTS THE AREA BUT FOR NOW HAVE ONLY INCLUDED VCSH FOR GNV LATE SUNDAY MORNING. && .MARINE...WITH RIDGE AXIS N OF THE AREA E TO SE WINDS WILL DOMINATE INTO EARLY NEXT WEEK. SEAS UPWARD OF NEAR 6 FT ARE POSSIBLE LATE MONDAY INTO TUESDAY OVER SE MARINE AREA DUE TO BUILDING SWELL. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 94 70 94 / 30 20 10 20 SSI 78 88 79 88 / 20 20 10 20 JAX 74 91 75 92 / 20 20 10 20 SGJ 76 89 77 89 / 10 30 20 20 GNV 70 93 71 93 / 20 30 10 20 OCF 71 92 73 93 / 20 30 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && DEESE/SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT SAT AUG 18 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1100 AM EDT SAT AUG 18 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... ...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON... ISOLATED STORMS WILL DEVELOP OVER INLAND AREAS THIS AFTERNOON AND SOME OF THESE STORMS COULD PRODUCE STRONG WINDS...FREQUENT LIGHTNING...AND SMALL HAIL. HIGH TEMPERATURES IN THE LOWER TO MID 90S...IN COMBINATION WITH HUMIDITY...WILL RESULT IN HEAT INDEX READINGS OF 100 TO 105 IN SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MODERATE RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES SUNDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING. ISOLATED STRONGER STORMS WILL PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 325 PM EDT SAT AUG 18 2007 GAZ163-182015- CLINCH- 325 PM EDT SAT AUG 18 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CLINCH COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHEAST OF HOMERVILLE...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DU PONT THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Dime to nickel size hail was reported about 5 miles southwest of Homerville.
Two trees were blown down across the road on the east side of Dupont. There were also 2 brush fires that started in the area from frequent lightning.
Trees were blown down along Old Douglas Highway, about 2 miles north of Pearson. The downed trees contributed to a traffic accident along the highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46788, 46790, 46791.